Alert archive / Montana / High Wind Warnings in 2007
High Wind Warning 7, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Feb 19, 2007, 2:54 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Feb 19, 2007, 8:00 PM MST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2007, 2:54 AM MST (09:54 UTC)
- In effect from
- Feb 19, 2007, 8:00 PM MST
- Expired
- Feb 20, 2007, 6:00 PM MST
- In force
- 22 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBYZ 190954 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 254 AM MST MON FEB 19 2007 .A STORM SYSTEM MOVING ACROSS SOUTHERN ALBERTA WILL BRING STRONG WINDS ALOFT TO THE AREA BY THIS EVENING. THIS WILL RESULT IN VERY STRONG WINDS IN THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS THIS EVENING THROUGH MIDDAY TUESDAY. MTZ066-191800- /O.UPG.KBYZ.HW.A.0005.070220T0300Z-070220T1900Z/ /O.NEW.KBYZ.HW.W.0007.070220T0300Z-070220T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 254 AM MST MON FEB 19 2007 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE IN STRENGTH NEAR LIVINGSTON BY LATE AFTERNOON AND BECOME VERY STRONG BY 8 PM THIS EVENING. WINDS OF 35 TO 50 MPH WITH GUSTS TO AROUND 75 MPH ARE EXPECTED TO CONTINUE OVERNIGHT AND WILL BEGIN DIMINISHING BY NOON TUESDAY. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. $$ MTZ065-191800- /O.UPG.KBYZ.HW.A.0005.070220T0300Z-070220T1900Z/ /O.NEW.KBYZ.HW.W.0007.070220T0300Z-070220T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 254 AM MST MON FEB 19 2007 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 75 MPH WILL BE POSSIBLE MONDAY EVENING THROUGH TUESDAY MORNING. WINDS WILL INCREASE IN STRENGTH ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS BY LATE AFTERNOON AND BECOME VERY STRONG BY 8PM. WINDS OF 30 TO 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. THE WINDS WILL BEGIN TO DECREASE BY EARLY TUESDAY AFTERNOON. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
6 follow-up statements
000 WWUS75 KBYZ 191552 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 852 AM MST MON FEB 19 2007 .A STORM SYSTEM MOVING ACROSS SOUTHERN ALBERTA WILL BRING STRONG WINDS ALOFT TO THE AREA BY THIS EVENING. THIS WILL RESULT IN VERY STRONG WINDS IN THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS THIS EVENING THROUGH MIDDAY TUESDAY. MTZ066-200000- /O.CON.KBYZ.HW.W.0007.070220T0300Z-070220T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 852 AM MST MON FEB 19 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST TUESDAY. SOUTHWEST WINDS WILL INCREASE IN STRENGTH NEAR LIVINGSTON BY LATE AFTERNOON AND BECOME VERY STRONG BY 8 PM THIS EVENING. WINDS OF 35 TO 50 MPH WITH GUSTS TO AROUND 75 MPH ARE EXPECTED TO CONTINUE OVERNIGHT AND WILL BEGIN DIMINISHING BY NOON TUESDAY. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. $$ MTZ065-200000- /O.CON.KBYZ.HW.W.0007.070220T0300Z-070220T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 852 AM MST MON FEB 19 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST TUESDAY. SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 75 MPH WILL BE POSSIBLE MONDAY EVENING THROUGH TUESDAY MORNING. WINDS WILL INCREASE IN STRENGTH ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS BY LATE AFTERNOON AND BECOME VERY STRONG BY 8PM. WINDS OF 30 TO 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. THE WINDS WILL BEGIN TO DECREASE BY EARLY TUESDAY AFTERNOON. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS75 KBYZ 192204 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 304 PM MST MON FEB 19 2007 .A STORM SYSTEM MOVING ACROSS SOUTHERN ALBERTA WILL BRING STRONG WINDS TO THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS THIS EVENING THROUGH MIDDAY TUESDAY. HIGH WINDS MAY REDEVELOP AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING. MTZ066-200600- /O.CON.KBYZ.HW.W.0007.070220T0300Z-070220T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 304 PM MST MON FEB 19 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST TUESDAY. SOUTHWEST WINDS WILL INCREASE IN STRENGTH NEAR LIVINGSTON LATE THIS AFTERNOON AND BECOME VERY STRONG BY 8 PM THIS EVENING. WINDS OF 35 TO 50 MPH WITH GUSTS TO AROUND 75 MPH ARE EXPECTED TO CONTINUE OVERNIGHT AND WILL BEGIN DIMINISHING BY NOON TUESDAY. HIGH WINDS MAY REDEVELOP TUESDAY NIGHT INTO WEDNESDAY MORNING. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. $$ MTZ065-200600- /O.CON.KBYZ.HW.W.0007.070220T0300Z-070220T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 304 PM MST MON FEB 19 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST TUESDAY. WINDS WILL INCREASE IN STRENGTH ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS LATE THIS AFTERNOON AND BECOME VERY STRONG BY 8PM. WINDS OF 30 TO 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. THE WINDS WILL BEGIN TO DECREASE BY EARLY TUESDAY AFTERNOON. HIGH WINDS MAY REDEVELOP TUESDAY NIGHT INTO WEDNESDAY MORNING. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS75 KBYZ 200416 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 916 PM MST MON FEB 19 2007 .A STORM SYSTEM MOVING ACROSS SOUTHERN ALBERTA WILL BRING STRONG WINDS TO THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS TONIGHT THROUGH MIDDAY TUESDAY. MTZ066-201200- /O.CON.KBYZ.HW.W.0007.000000T0000Z-070220T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 916 PM MST MON FEB 19 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MST TUESDAY. SOUTHWEST WINDS WILL INCREASE TO 35 TO 55 MPH WITH GUSTS TO 75 MPH BY MIDNIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH TUESDAY MORNING. THOUGH WINDS WILL DIMINISH SOMEWHAT BY NOON TUESDAY...GUSTS TO 50 MPH CAN BE EXPECTED THROUGH TUESDAY AFTERNOON AND NIGHT. STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR EXTREME CROSS WINDS. $$ MTZ065-201200- /O.CON.KBYZ.HW.W.0007.000000T0000Z-070220T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 916 PM MST MON FEB 19 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MST TUESDAY. SOUTHWEST WINDS WILL INCREASE TO 35 TO 55 MPH WITH GUSTS TO 75 MPH BY MIDNIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH TUESDAY MORNING. THOUGH WINDS WILL DIMINISH SOMEWHAT BY NOON TUESDAY...GUSTS TO 50 MPH CAN BE EXPECTED THROUGH TUESDAY AFTERNOON AND NIGHT. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR EXTREME CROSS WINDS...PARTICULARLY ALONG INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. $$ JKL
000 WWUS75 KBYZ 201020 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 320 AM MST TUE FEB 20 2007 .A STORM SYSTEM MOVING ACROSS SOUTHERN ALBERTA WILL BRING STRONG WINDS TO THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS THROUGH NOON TODAY. MTZ066-201800- /O.CON.KBYZ.HW.W.0007.000000T0000Z-070220T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 320 AM MST TUE FEB 20 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH WILL CONTINUE ACROSS THE AREA THIS MORNING. WINDS WILL BY NOON TODAY BUT OCCASIONAL GUSTS TO 50 MPH CAN BE EXPECTED THROUGH THE AFTERNOON AND EVENING. STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR EXTREME CROSS WINDS. $$ MTZ065-201800- /O.CON.KBYZ.HW.W.0007.000000T0000Z-070220T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 320 AM MST TUE FEB 20 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH WILL CONTINUE ACROSS THE AREA THIS MORNING. THE STRONG WINDS WILL DIMINISH BY NOON TODAY BUT OCCASIONAL GUSTS TO 50 MPH CAN BE EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING HOURS. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR EXTREME CROSS WINDS...PARTICULARLY ALONG INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. $$
000 WWUS75 KBYZ 201801 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1101 AM MST TUE FEB 20 2007 .A STORM SYSTEM MOVING ACROSS SOUTHERN ALBERTA WILL BRING STRONG WINDS TO THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS THROUGH TODAY. MTZ066-210100- /O.EXT.KBYZ.HW.W.0007.000000T0000Z-070221T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 1101 AM MST TUE FEB 20 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. GUSTS TO 76 MPH HAVE BEEN RECORDED THIS MORNING NEAR NYE. ALTHOUGH WINDS WILL DECREASE SOMEWHAT THIS AFTERNOON...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 75 MPH WILL STILL BE POSSIBLE. THEREFORE...THE HIGH WIND WARNING HAS BEEN EXTENDED UNTIL 6 PM MST THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR EXTREME CROSS WINDS. $$ MTZ065-210100- /O.EXT.KBYZ.HW.W.0007.000000T0000Z-070221T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 1101 AM MST TUE FEB 20 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. SUSTAINED SOUTHWEST WINDS OF 50 MPH HAVE BEEN NOTED AT LIVINGSTON LATE THIS MORNING. ALTHOUGH WINDS WILL DECREASE SOMEWHAT THIS AFTERNOON...WINDS OF 30 TO 45 MPH CAN BE EXPECTED WITH GUSTS TO 70 MPH STILL POSSIBLE. THEREFORE...THE HIGH WIND WARNING HAS BEEN EXTENDED UNTIL 6 PM MST. DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR EXTREME CROSS WINDS...PARTICULARLY ALONG INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. $$
000 WWUS75 KBYZ 210055 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 555 PM MST TUE FEB 20 2007 MTZ066-210200- /O.EXP.KBYZ.HW.W.0007.000000T0000Z-070221T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 555 PM MST TUE FEB 20 2007 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON. WINDS ACROSS THE AREA HAVE DECREASED BELOW WARNING CRITERIA. HOWEVER...EXPECT SOUTHWEST TO WEST GUSTS OF 50 TO 60 MPH TO PERSIST UNTIL LATE EVENING. WINDS WILL DECREASE SIGNIFICANTLY OVERNIGHT. TRAVELERS SHOULD BE PREPARED FOR STRONG CROSS WINDS THROUGH THE EVENING. $$ MTZ065-210200- /O.EXP.KBYZ.HW.W.0007.000000T0000Z-070221T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 555 PM MST TUE FEB 20 2007 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON. WINDS ACROSS THE AREA HAVE DECREASED BELOW WARNING CRITERIA. HOWEVER...EXPECT SOUTHWEST TO WEST GUSTS OF 50 TO 60 MPH TO PERSIST UNTIL LATE EVENING. WINDS WILL DECREASE SIGNIFICANTLY OVERNIGHT. TRAVELERS SHOULD BE PREPARED FOR STRONG CROSS WINDS THROUGH THE EVENING...ESPECIALLY ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. $$ JKL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Feb 19, 2:37 AM MST, 17 minutes earlier.
Area forecast discussion, Feb 19, 2:37 AM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
237 AM MST MON FEB 19 2007
.SHORT TERM...VALID FOR TDY AND TUE...
MODELS IN GOOD AGREEMENT TODAY BUT HAVE LEAN FORECAST TOWARD GFS AS
IT HAS HAD THE BETTER RUN TO RUN CONSISTENCY.
TODAY...INSTABILITY FROM UPPER WAVE MOVING ACROSS THE SOUTHERN
AREAS OF CARTER AND POWDER RIVER COUNTIES. WILL LINGER SOME
SCATTERED SNOW SHOWERS OVER THESE AREAS UNTIL 15Z AS WELL AS
SHERIDAN COUNTY. DRIER AIR MOVING IN BEHIND THE WAVE WITH WATER
VAPOR SATELLITE SHOWING GOOD SUBSIDENCE BEHIND THE WAVE. WATER
VAPOR SATELLITE ALSO SHOWING MOISTURE MOVING INTO THE SOUTHWEST
MOUNTAINS FROM WEST COAST TROUGH. GFS INDICATING WEAK LIFT OVER
THE MOUNTAINS TODAY WHICH WILL BRING A CHANCE FOR SCATTERED SNOW
SHOWERS. BREEZY CONDITIONS EXPECTED OVER THE ENTIRE AREA TODAY
WITH GOOD MIXING. TEMPERATURES WILL BE COOLER TODAY BUT WILL
STILL BE ABOVE NORMAL FOR THIS TIME OF THE YEAR.
TONIGHT THROUGH TUESDAY NIGHT...STRONG SHORT WAVE MOVING ACROSS
NORTHERN MONTANA. THIS WILL BRING PRESSURE FALLS EAST OF THE
DIVIDE AND ALLOW LEE SIDE TROUGH TO DEEPEN. 700MB WINDS
INCREASING TO 50-55 KTS AS FLOW ALOFT BECOMES ZONAL. SURFACE
PRESSURE GRADIENTS ALSO WILL BE INCREASING AND THESE FACTORS WILL
ALLOW GAP FLOW WINDS TO DEVELOP FOR LIVINGSTON AND NYE. WILL GO
AHEAD AND ISSUE A HIGH WIND WARNING FOR THE GAP FLOW AREAS
STARTING TONIGHT AT 02Z AND RUN IT THROUGH 18Z TUESDAY. GOOD
MIXING EXPECTED ACROSS THE ENTIRE AREA TUESDAY AND TEMPERATURES
WILL AGAIN BE IN THE 40S FOR MOST LOCATIONS. FLOW BECOMING
SOUTHWEST TUESDAY NIGHT WITH SEVERAL IMPULSES MOVING INTO THE
AREA FROM WEST COAST TROUGH. GFS INDICATING FRONTOGENESIS FROM
750 TO 650MB ACROSS THE NORTHWEST ZONES. WEAK Q VECTOR FORCING
ALSO OVER THESE AREAS FOR CHANCE OF SCATTERED RAIN/SNOW SHOWERS.
BEST CHANCE FOR PRECIPITATION WILL BE OVER THE SOUTHWEST
MOUNTAINS WHERE GOOD PLUME OF MOISTURE WILL BE AND ALSO
OROGRAPHIC LIFTING WITH WESTERLY FLOW. SNOW AMOUNTS WILL BE LIGHT
OVER THE MOUNTAINS AS BEST LIFT AND INSTABILITY REMAINING NORTH.
RICHMOND
.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...
THE MEDIUM RANGE FORECAST MODELS CONTINUE TO SHOW A PROGRESSIVE
PATTERN WITH A MOIST SOUTHWEST FLOW OFF THE PACIFIC OCEAN THROUGH
THE END OF THE WEEK. THIS WILL KEEP AT LEAST A SLIGHT CHANCE FOR
PRECIPITATION IN ALL BUT EXTREME SOUTHEAST MONTANA...AND NEAR
NORMAL TEMPERATURES THROUGH THURSDAY. MOUNTAIN AREA PRECIPITATION
WILL BE FAVORED WITH THE MOIST FLOW MOVING OVER THE AREA.
ALTHOUGH THERE IS STILL CONSIDERABLE VARIABILITY IN THE
DETAILS...FRIDAY WILL BE A DAY OF TRANSITION TO COOLER THAN NORMAL
CONDITIONS ACROSS THE FORECAST AREA. THE GFS...CANADIAN...AND
EUROPEAN MODELS ALL SUPPORT A SOLUTION WITH AN UPPER LEVEL TROUGH
MOVING OVERHEAD. AN ACCOMPANYING SURFACE LOW VARIES IN THE MODELS
FRIDAY FROM ALONG THE MONTANA WYOMING BORDER TO EASTERN WYOMING.
THIS IDEA WOULD SUPPORT A COLD FRONTAL PASSAGE FRIDAY MORNING WITH
GUSTY NORTHWEST WINDS BEHIND THE FRONT. HAVE INCREASED
PRECIPITATION CHANCES SLIGHTLY IN THE EASTERN ZONES FOR THIS
PERIOD AND INTO FRIDAY NIGHT. THE LATEST GFS RUN SUPPORTS THE
UPPER LEVEL LOW CLOSING OFF OVER SOUTHEAST MONTANA FRIDAY
NIGHT...BUT WILL NOT PUT MUCH STOCK IN THIS SOLUTION SINCE THE
EUROPEAN AND CANADIAN MODELS KEEP THE UPPER LEVEL TROUGH OPEN AND
SHIFT IT QUICKLY EAST OF THE AREA EARLY SATURDAY.
AFTER A BRIEF PERIOD OF UPPER LEVEL RIDGING OVER THE AREA EARLY
SATURDAY...SOUTHWEST FLOW ALOFT WILL REDEVELOP AHEAD OF ANOTHER
UPPER TROUGH ALONG THE COAST OF BRITISH COLUMBIA. WILL CONTINUE
INHERITED IDEA OF GOOD CHANCES FOR MOUNTAIN PRECIPITATION. OTHER
THAN ELEVATED PRECIPITATION CHANCES IN THE MOUNTAINS...WILL KEEP
NEAR CLIMATOLOGICAL CHANCES IN UNTIL THERE IS BETTER AGREEMENT
BETWEEN THE GFS ENSEMBLE MEMBERS AND THE EUROPEAN MODEL FOR THE
SUNDAY INTO MONDAY PERIOD. CARPENTER
&&
.AVIATION...
SNOW SHOWERS WILL MOVE SOUTH OF SHERIDAN COUNTY WYOMING BY 15Z
THIS MORNING. EXPECT LOCALIZED AREAS OF MVFR CONDITIONS AND
MOUNTAIN OBSCURATION IN SHERIDAN COUNTY...INCLUDING THE NORTHEAST
BIG HORN MOUNTAINS...THROUGH 15Z TODAY. ELSEWHERE...VFR CONDITIONS
ARE EXPECTED TO PREVAIL. EXPECT GUSTY WINDS TO DEVELOP IN THE
FAVORED AREAS OF THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER
VALLEYS THIS AFTERNOON. THESE STRONG WINDS WILL CONTINUE TONIGHT
AND THROUGH TUESDAY MORNING. CARPENTER
&&
.PRELIMINARY POINT TEMP/POPS...
TDY TUE WED THU FRI SAT SUN
-------------------------------------------------------
BIL 043 031/046 030/043 024/043 024/037 020/035 022/040
0/N 00/B 23/W 43/O 42/O 20/B 02/O
LVM 038 034/044 030/042 027/043 020/036 021/035 021/039
0/N 00/N 35/W 55/O 52/O 20/B 23/S
HDN 044 027/046 029/042 023/044 023/036 018/034 021/039
0/B 00/B 23/W 43/O 43/O 20/B 01/B
MLS 047 027/047 023/043 023/042 021/034 017/033 016/038
0/B 00/N 10/B 22/O 44/S 30/B 01/B
4BQ 045 027/047 024/041 022/042 022/032 016/033 016/038
0/B 00/B 00/B 22/O 23/S 30/E 01/B
BHK 042 023/043 021/040 020/038 018/026 015/031 014/032
0/B 00/B 00/B 01/B 34/S 32/S 01/B
SHR 038 020/044 023/040 019/042 021/036 016/034 016/038
2/S 00/B 02/W 33/O 33/O 20/B 02/S
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM
MST TUESDAY FOR ZONES 65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Feb 18, 2:44 PM MST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 244 PM MST SUN FEB 18 2007 MTZ028>042-056>058-063-064-068-WYZ099-192145- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- CRAZY MOUNTAINS-SHERIDAN FOOTHILLS- 244 PM MST SUN FEB 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ACCUMULATING SNOW OF 3 TO 6 INCHES IS EXPECTED IN THE BEARTOOTH AND BIG HORN MOUNTAINS TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. LESSER ACCUMULATIONS OF AROUND 1 TO 2 INCHES ARE POSSIBLE IN NEARBY FOOTHILL AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WILL DEVELOP FROM BILLINGS WEST TO LIVINGSTON MONDAY NIGHT AND CONTINUE THROUGH TUESDAY. VERY STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 75 MPH WILL BE POSSIBLE IN THE LIVINGSTON AREA AND THE BEARTOOTH FOOTHILLS...INCLUDING THE NYE AREA. THOSE PLANNING TRAVELING INTO OR THROUGH THE LIVINGSTON AND NYE AREAS SHOULD BE PREPARED FOR POSSIBLE DIFFICULT DRIVING CONDITIONS...ESPECIALLY HIGH PROFILE VEHICLES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ065-066-192145- LIVINGSTON AREA-BEARTOOTH FOOTHILLS- 244 PM MST SUN FEB 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ACCUMULATING SNOW OF 3 TO 6 INCHES IS EXPECTED IN THE BEARTOOTH AND BIG HORN MOUNTAINS TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. LESSER ACCUMULATIONS OF AROUND 1 TO 2 INCHES POSSIBLE IN NEARBY FOOTHILL AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WILL DEVELOP FROM BILLINGS WEST TO LIVINGSTON MONDAY NIGHT AND CONTINUE THROUGH TUESDAY. VERY STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 75 MPH WILL BE POSSIBLE IN THE LIVINGSTON AREA AND THE BEARTOOTH FOOTHILLS...INCLUDING THE NYE AREA. THOSE PLANNING TRAVELING INTO OR THROUGH THE LIVINGSTON AND NYE AREAS SHOULD BE PREPARED FOR POSSIBLE DIFFICULT DRIVING CONDITIONS...ESPECIALLY HIGH PROFILE VEHICLES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ067-WYZ098-192145- ABSAROKA/BEARTOOTH MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS- 244 PM MST SUN FEB 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ACCUMULATING SNOW OF 3 TO 6 INCHES IS EXPECTED IN THE BEARTOOTH AND BIG HORN MOUNTAINS TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. LESSER ACCUMULATIONS OF AROUND 1 TO 2 INCHES POSSIBLE IN NEARBY FOOTHILL AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.